Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at May 31, 2025, 4:40 PM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2025, 4:40 PM EDT (20:40 UTC)
- Expired
- May 31, 2025, 9:53 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WHUS43 KGRR 312040 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 440 PM EDT Sat May 31 2025 MIZ056-064-071-010200- /O.NEW.KGRR.BH.S.0002.250531T2040Z-250601T0200Z/ Ottawa-Allegan-Van Buren- 440 PM EDT Sat May 31 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northwest winds of 10 to 20 mph with higher gusts will persist into the early evening hours. Waves of 3 to 5 feet are expected for the remainder of the beach day. Dangerous waves and currents can be expected by swimmers through sunset south of Grand Haven. Beaches that will be particularily dangerous late this afternoon and evening will be North Beach in South Haven and Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ DUKE
1 follow-up statement
296 WHUS43 KGRR 010153 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 953 PM EDT Sat May 31 2025 MIZ056-064-071-010300- /O.CAN.KGRR.BH.S.0002.000000T0000Z-250601T0200Z/ Ottawa-Allegan-Van Buren- 953 PM EDT Sat May 31 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Conditions have improved and dangerous waves and currents are no longer expected this evening. Therefore, the Beach Hazard Statement has been cancelled. $$ DUKE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at May 31, 3:26 PM EDT, 1 hour 14 minutes earlier. Its key messages:
- Frost Potential Tonight
- Quick Warm up with Heavy Rain Potential Next Week
Area forecast discussion, May 31, 3:26 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
326 PM EDT Sat May 31 2025
.KEY MESSAGES...
- Frost Potential Tonight
- Quick Warm up with Heavy Rain Potential Next Week
&&
.DISCUSSION...
Issued at 325 PM EDT Sat May 31 2025
- Frost Potential Tonight
A Frost Advisory has been issued for the northern two rows of
counties for tonight, and patchy frost is possible in the colder
spots throughout the forecast area.
Northerly flow continues advect in lower dew points this
afternoon and the dry, cool airmass will be accompanied by light
winds and clear skies tonight, except for some elevated smoke
which should not affect radiational cooling conditions. With
forecast dew points in the upper 20s to lower 30s, some rural
areas will drop into the lower 30s, with mid to upper 30s
widespread across much of the forecast area.
- Quick Warm up with Heavy Rain Potential Next Week
The narrow upper trough and sfc high move east on Sunday with warm
advection beginning Sunday night. Moisture is limited though and
no measurable precip is expected although sprinkles can't be ruled
out as warm advection mid clouds increase early Monday morning.
Then upper ridging builds in for later Monday into Tuesday along
with deep moisture pooling ahead of an advancing western CONUS
trough and sfc cold front. The heavy rain potential for Tuesday
night into Wednesday continues to be watched. Organized convection,
with 35 to 40 knots of deep layer shear, looks to move in Tuesday
evening and only slowly advances east as a blocking upper high
forms and persists across the SE CONUS. The potential for training
of heavy rain could continue through Wednesday and into Wednesday
night as the front slows down and upper flow becomes parallel to
it. Some areas could see storm total rainfall over 2 inches by
Wednesday night.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 205 PM EDT Sat May 31 2025
Scattered daytime cumulus around 4,000 feet are lingering around
LAN and JXN. Otherwise skies are mostly clear except for a smoke
layer that's estimated above 12,000. VFR likely overnight into
Sunday. Smoke layer Sunday may be closer to 10,000 feet per the
experimental HRRR-Smoke.
&&
.MARINE...
Issued at 325 PM EDT Sat May 31 2025
As expected, conditions are close to Small Craft Advisory this
afternoon with north winds gusting over 20 knots and waves near 4
feet. The winds and waves will diminish this evening. South winds
late Monday and Tuesday are expected to increase and a SCA may be
needed then.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory from 1 AM to 8 AM EDT Sunday for MIZ037>040-
043>046.
MARINE...None.
&&
DISCUSSION...Ostuno
AVIATION...CAS
MARINE...OstunoHazardous weather outlook, May 31, 4:03 AM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 403 AM EDT Sat May 31 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 403 AM EDT Sat May 31 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Patchy frost is possible tonight mainly along and north of US-10 and in low lying areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible Tuesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-010815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 403 AM EDT Sat May 31 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight North winds may approach Small Craft Advisory conditions this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will be hazardous to small craft Monday night into Wednesday. Thunderstorms will be possible Tuesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:39 PM EDT | Frost Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 19 hr |
| May 31, 4:37 PM EDT | Small Craft Advisory | GRR | 5 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.